Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 385, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2008, 5:38 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 5:38 PM CDT (22:38 UTC)
- Expired
- May 26, 2008, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:50 PM CDT | TSTM WND DMG | 2 Sw Heidelberg, MS | HEIDELBERG POLICE REPORT A TREE WAS DOWNED ON A VEHICLE ON COUNTY ROAD 3571 SOUTHWEST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 262238
SVRJAN
MSC023-061-262330-
/O.NEW.KJAN.SV.W.0385.080526T2238Z-080526T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEIDELBERG...OR 13 MILES NORTHEAST OF LAUREL...AND MOVING NORTH AT
5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG BY 615 PM CDT...
STAFFORD SPRINGS...7 MILES SOUTHWEST OF BARNETT...7 MILES WEST OF
GOODWATER AND 9 MILES SOUTH OF PAULDING BY 630 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3182 8889 3183 8899 3182 8900 3182 8909
3182 8914 3206 8908 3207 8892 3198 8880
TIME...MOT...LOC 2238Z 198DEG 4KT 3185 8901
$$
BYB2 follow-up statements
000
WWUS54 KJAN 262252
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT MON MAY 26 2008
MSC023-061-262330-
/O.CON.KJAN.SV.W.0385.000000T0000Z-080526T2330Z/
CLARKE MS-JASPER MS-
552 PM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEIDELBERG...MOVING NORTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STAFFORD SPRINGS BY 600 PM CDT...
GOODWATER BY 615 PM CDT...
8 MILES SOUTHEAST OF PAULDING BY 620 PM CDT...
BARNETT BY 625 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3182 8889 3183 8899 3182 8900 3182 8914
3205 8907 3207 8892 3198 8880
TIME...MOT...LOC 2252Z 210DEG 12KT 3189 8897
$$
BYB000
WWUS54 KJAN 262315
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT MON MAY 26 2008
MSC023-061-262330-
/O.CON.KJAN.SV.W.0385.000000T0000Z-080526T2330Z/
CLARKE MS-JASPER MS-
615 PM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL JASPER AND SOUTHWESTERN CLARKE COUNTIES...
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STAFFORD SPRINGS...MOVING NORTH AT 11 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARNETT AND PAULDING BY 630 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3193 8883 3192 8883 3186 8887 3188 8910
3205 8907 3207 8892 3198 8880
TIME...MOT...LOC 2315Z 187DEG 10KT 3196 8897
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:10 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 26, 4:10 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT MON MAY 26 2008 .DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) MAIN UPPER RIDGE AXIS OVER THE LOWER MS VALLEY THIS PAST WEEKEND HAS EDGED SWWD WITH WEAK TROUGH AXIS OVER THE MID MS VALLEY BRINGING BETTER WLY FLOW TO THE MID SOUTH AND NORTH MS. SURFACE HIGH WELL TO THE EAST AND LOW LEVEL MOISTURE MORE EVENLY SPREAD ACROSS THE CWFA ON SLY WINDS. MLCAPES ABOUT 2500-3000J/KG ON LATEST SPC MESOANALYSIS WITH LIFTED INDEXES ABOUT -8 AND 7-500MB LAPSE RATES OF 6C. INCREASING 850MB WSW FLOW OF 25KTS AND SHEAR AXIS ALOFT WILL HELP KEEP STORMS GOING LATER TONIGHT AS MORE MCS ACTION UPSTREAM IN THE OZARKS REGION WORKS ESE. PWATS CREEP BACK UPWARD TO NEAR 1.7-1.8 INCHES TUESDAY AFTERNOON WITH BEST 850MB THETA E AXIS FROM W TO E OVER SERN AR AND THE NRN HALF MS. NAM12 AND NCEP WRF MODEL RUNS BRING MORE CONVECTION SEWD INTO OUR CWFA TUESDAY AFTERNOON AND TUESDAY NIGHT AS UPPER RIDGE AXIS BACKS OFF FARTHER W. A 500MB TROUGH/WIND SHIFT ARRIVES DURING THE NIGHT TO MAINTAIN MCS ACTIVITY UNDER A PERSISTENT ALBEIT WEAK UPPER(200MB) DIVERGENCE ZONE. SPC HAS OUTLOOKED SLIGHT RISK FOR LOCATIONS N OF I-20 TUESDAY AND BELIEVE MUCH OF THE RISK COULD WELL BE FOCUSED ON TUESDAY EVENING FOR OUR CWFA. DIGITAL MOS GUIDANCE SEEMS BETTER LOCKED IN ON TEMPS WITH PRIMARY ADJUSTMENTS MADE TO POPS WHICH WERE BOOSTED SLIGHTLY FOR NRN HALF OF CWFA THIS EVENING AND AGAIN LATER TUESDAY. ALSO PREFER TO HANG ON TO POPS FOR TUESDAY NIGHT VERSUS DROPPING ALTOGETHER./40/ LONG TERM(WEDNESDAY THROUGH MONDAY)...FOR THE 12Z RUN MEDIUM RANGE AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT WITH THE UPPER PATTERN FOR THE PERIOD. UPPER RIDGE OVER THE REGION WILL AMPLIFY SOME AS CANADIAN SHORT WAVE DEVELOPS AN UPPER TROUGH OVER THE EASTERN US. THIS WILL SEND A WEAK FRONT THROUGH THE REGION ON WEDNESDAY INTO THURSDAY WITH A PRETTY GOOD CHANCE OF RAIN. THE WEAK SURFACE FRONT WILL HANG AROUND THE REGION ACROSS THE SOUTH THURSDAY INTO FRIDAY. BY FRIDAY THE UPPER TROUGH WILL KICK OUT AS AN UPPER WEAKNESS DEVELOPS IN THE UPPER RIDGE FROM THE WEST. THE UPPER RIDGE WILL MODIFY SOME FROM THE NORTH AS A SERIES OF SHORT WAVES MOVES EAST NORTH OF THE REGION. TODAYS MODELS CONTINUE NOT TO SHOW MUCH ENERGY PUSHING TOWARD THE SOUTH FOR SATURDAY INTO MONDAY. SO WILL MAINTAIN JUST SMALL ISOLATED DIURNAL POPS. A SHORT WAVE WILL COME OUT OF SOUTH CANADA AND WILL HELP TO DEVELOP AN EASTERN US TROUGH BY SUNDAY NIGHT INTO MONDAY. AS FAR AS POPS ARE CONCERN STICKING WITH CURRENT FORECAST POPS...WITH THE BEST POPS FOR AROUND THE TIME FOR FRONTAL PASSAGE AT WEDNESDAY. ALSO KEPT CLOSE TO CURRENT FORECAST TEMPS FOR WEDNESDAY AND WEDNESDAY NIGHT. TEMPS FOR WEDNESDAY THROUGH MONDAY LOOKED TO BE ON TRACK. HIGHS WILL RANGE FROM THE LOWER 80S TO LOWER 90S. LOWS WILL RANGE FROM THE LOWER 60S TO LOWER 70S./17/ PREVIOUS LONG TERM...WEDNESDAY THROUGH MONDAY...RIDGING ALOFT WILL CONTINUE AS WE MOVE INTO WEDNESDAY...BUT THE AREA WILL SEE A SHORTWAVE MOVE TO THE NORTH OF THE AREA DURING THE MID WEEK. THIS WILL BRING A WEAK BOUNDARY SLOWLY THROUGH THE CWFA FOR WEDNESDAY AND THURSDAY. MODELS INDICATE THAT THIS BOUNDARY WILL MOVE RATHER SLOWLY...AFFECTING MAINLY THE NORTHERN HALF OF THE CWFA FOR WEDNESDAY. IT SHOULD BRING MORE CHANCES OF RAIN TO THE AREA THURSDAY BEFORE MOVING TO EXTREME SOUTHERN PORTIONS OF THE CWFA BY THURSDAY EVENING. THIS BOUNDARY SHOULD BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE CWFA ON WEDNESDAY AND THURSDAY. THE AREA MAY EVEN SEE A THUNDERSTORMS REACH THE STRONG SIDE AS THERE WILL BE FORCING WITH THE FRONT AND ENOUGH INSTABILITY. WILL HOLD OFF AT THIS POINT ON MENTIONING IN THE HWO. THE BOUNDARY IS EXPECTED TO LINGER JUST SOUTH OF THE HWY 84 CORRIDOR FOR THURSDAY NIGHT INTO FRIDAY...WHICH WILL ALLOW FOR ISOLATED ACTIVITY FOR THE EXTREME SOUTHERN PORTIONS OF THE CWFA INTO FRIDAY. THE ONLY CHANGES MADE TO POPS FOR THIS PORTION OF THE FORECAST WAS TO RAISE FOR TUESDAY NIGHT TO ACCOUNT FOR LINGERING ACTIVITY INTO THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY FOR NORTHERN PORTIONS OF THE CWFA. FOR THE MOST PART...FRIDAY AND INTO THE WEEKEND SHOULD REMAIN RATHER DRY. THERE WILL BE A SMALL POSSIBILITY FOR SOME ISOLATED AFTERNOON ACTIVITY BUT THIS SHOULD BE RATHER ISOLATED. OVERALL HAVE REMAINED RATHER CLOSE TO GUI FOR POPS FOR FRIDAY AND THROUGH THE WEEKEND. ANOTHER WEAK SHORTWAVE IS EXPECTED TO MOVE TO THE NORTH OF THE AREA FOR THE LATE WEEKEND...WHICH WILL BRING SMALL RAIN CHANCES TO THE AREA FOR SUNDAY INTO MONDAY AS A WEAK BOUNDARY MOVES THROUGH THE REGION. TEMPERATURES WILL BE RATHER CLOSE TO CLIMATOLOGY FOR THE MIDDLE TO LATTER HALF OF THE WORK WEEK AS THE BOUNDARY IS MOVING THROUGH THE AREA. HIGH PRESSURE WILL TAKE STRONGER CONTROL OF THE REGION FOR THE LATE WEEK AND INTO THE WEEKEND...AND THIS WILL ALLOW FOR SLIGHTLY WARMER TEMPERATURES. OVERALL HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/ && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR TAF SITES THROUGH 03Z EXCEPT IF ISOLATED/SCATTERED TSRA DEVELOP NEARBY. EXPECT SHRA/TSRA WILL BE DYING OUT BY 06Z TONIGHT. THEN BROKEN STRATUS COULD REDEVELOP LATE TONIGHT FOR MANY PORTIONS MAINLY 10-14Z TUESDAY AS LIGHT SLY FLOW CONTINUES IN LOWEST LEVELS. THERE COULD ALSO BE MVFR/PATCHY IFR FOG VISIBILITIES EARLY TUESDAY AT JUST ABOUT ANY LOCATION...MAINLY WHERE RAINFALL OCCURS. OTHERWISE...FOG SHOULD BE RATHER SHORT-LIVED. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 91 69 86 / 22 18 19 35 MERIDIAN 69 88 66 86 / 12 24 19 35 VICKSBURG 71 91 71 87 / 25 15 19 34 HATTIESBURG 70 91 67 87 / 11 16 19 28 NATCHEZ 72 91 70 87 / 16 17 15 30 GREENVILLE 73 90 71 87 / 50 25 26 41 GREENWOOD 73 89 70 86 / 45 33 27 41 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 99/99/99
Hazardous weather outlook, May 26, 2:41 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT MON MAY 26 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH ABOUT 10 PM THIS EVENING. LOCALLY HEAVY DOWNPOURS UP TO ONE INCH ARE POSSIBLE WHERE THE STORMS FORM. ON TUESDAY...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR AND NORTH OF A MACON MISSISSIPPI TO BASTROP LOUISIANA LINE DURING THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS BETWEEN 50 TO 60 MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH RICH GULF MOISTURE AND DAYTIME HEATING TO TRIGGER THE STORMS ALONG SURFACE OUTFLOW BOUNDARIES THAT DROP INTO THE REGION FROM THE NORTHWEST. THE STORMS COULD PERSIST INTO TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS LATER TUESDAY OR TUESDAY EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40/17
In the hours before
Local storm report, May 26, 3:47 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MINTER CITY 33.75N 90.29W
05/24/2008 E0.75 INCH LEFLORE MS PUBLIC
PEA TO PENNY SIZED HAIL FELL.
&&
CMELocal storm report, May 26, 3:58 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 S WEST POINT 33.56N 88.64W
05/24/2008 E0.88 INCH CLAY MS TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL ON THE S SIDE OF TOWN.
&&
CMESpecial weather statement, May 26, 5:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT MON MAY 26 2008 MSZ057-058-063>066-072>074-262305- COVINGTON MS-JONES MS-CLARKE MS-JASPER MS-FORREST MS-LAMAR MS- MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 535 PM CDT MON MAY 26 2008 ...STRONG STORMS THIS AFTERNOON OVER PORTIONS OF SOUTHEAST MISSISSIPPI... A LINE OF SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM STAFFORD SPRINGS TO 4 MILES SOUTHWEST OF KOKOMO AT 535 PM CDT...MOVING NORTHWEST AT 7 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. A FEW OF THESE STORMS COULD BECOME BRIEFLY SEVERE THROUGH 730 PM. PEOPLE IN CLARKE...COVINGTON...FORREST...JASPER...JEFFERSON DAVIS... JONES...LAMAR...LAWRENCE AND MARION COUNTIES...INCLUDING THE CITIES OF COLUMBIA...ELLISVILLE...KOKOMO AND LAUREL...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 27 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 47 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 40 min |
| May 26, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 40 min |
| May 26, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| May 26, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.